Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 29, 2012, 4:05 PM CST for Chickasaw County, Monroe County, Mississippi. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 4:05 PM CST (22:05 UTC)
- Expired
- Feb 29, 2012, 4:47 PM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 4:21 PM CST | TSTM WND DMG | Smithville, MS | MULTIPLE TREES DOWN IN SMITHVILLE |
| Feb 29, 4:21 PM CST | TSTM WND GST 60 | Hatley, MS | 60 MPH GUSTS ESTIMATED BY TRAINED SPOTTER/HAM RADIO OPERATOR |
| Feb 29, 4:29 PM CST | TSTM WND GST 60 | Hatley, MS | 60 MPH GUSTS ESTIMATED BY TRAINED SPOTTER/HAM RADIO OPERATOR |
| Feb 29, 4:30 PM CST | TSTM WND DMG | 4 W Gattman, MS | MULTIPLE TREES DOWN ACROSS THE TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 1:48 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS54 KMEG 292205
SVRMEG
MSC017-095-292300-
/O.NEW.KMEG.SV.W.0061.120229T2205Z-120229T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 500 PM CST
* AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW
WREN TO 7 MILES NORTHEAST OF TREBLOC TO TREBLOC...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OKOLONA TO 8 MILES SOUTH OF OKOLONA
TO 10 MILES SOUTHEAST OF HOUSTON...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMORY BY 415 PM CST...
SMITHVILLE AND PRAIRIE BY 420 PM CST...
ABERDEEN BY 425 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3365 8850
3368 8851 3368 8873 3381 8873 3381 8892
3375 8893 3375 8900 3376 8900 3390 8884
3409 8870 3408 8820
TIME...MOT...LOC 2206Z 271DEG 43KT 3402 8860 3389 8872
3381 8883
$$
BORGHOFF3 follow-up statements
457
WWUS54 KMEG 292223
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CST WED FEB 29 2012
MSC017-292233-
/O.CAN.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
CHICKASAW MS-
423 PM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW COUNTY
IS CANCELLED...
AT 423 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
3366 8850 3368 8851 3368 8873 3388 8872
3409 8851 3408 8820
TIME...MOT...LOC 2223Z 273DEG 48KT 3400 8834 3389 8839
3377 8862
$$
MSC095-292300-
/O.CON.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
423 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR MONROE COUNTY...
AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARHAM TO QUINCY TO PRAIRIE...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF AMORY TO 7 MILES SOUTHEAST OF AMORY TO
7 MILES SOUTHWEST OF ABERDEEN...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ATHENS...GREENWOOD SPRINGS...SIPSEY FORK AND SPLUNGE BY 430 PM
CST...
NEW HAMILTON BY 435 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
3366 8850 3368 8851 3368 8873 3388 8872
3409 8851 3408 8820
TIME...MOT...LOC 2223Z 273DEG 48KT 3400 8834 3389 8839
3377 8862
$$
BORGHOFF773
WWUS54 KMEG 292237
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CST WED FEB 29 2012
MSC095-292300-
/O.CON.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
437 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR MONROE COUNTY...
AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SIPSEY FORK TO GATTMAN TO
BINFORD...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
HAMILTON TO 18 MILES SOUTHEAST OF AMORY TO 6 MILES SOUTH OF
ABERDEEN...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
GATTMAN...SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD
SPRINGS...ATHENS...EAST ABERDEEN...MULDON...BINFORD...STRONG AND NEW
HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
3366 8850 3368 8851 3368 8873 3374 8872
3396 8833 3409 8828 3408 8820
TIME...MOT...LOC 2237Z 275DEG 50KT 3399 8812 3387 8818
3374 8849
$$
BORGHOFF713
WWUS54 KMEG 292247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CST WED FEB 29 2012
MSC095-292257-
/O.CAN.KMEG.SV.W.0061.000000T0000Z-120229T2300Z/
MONROE MS-
447 PM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
AT 447 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3375 8824 3374 8832 3368 8837 3366 8848
3366 8850 3368 8851 3368 8873 3374 8872
3396 8833 3409 8828 3408 8820
TIME...MOT...LOC 2247Z 275DEG 50KT 3397 8795 3385 8801
3373 8832
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 12:05 PM CST, 4 hours earlier.
Area forecast discussion, Feb 29, 12:05 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1205 PM CST WED FEB 29 2012 .UPDATE... 16Z SURFACE ANALYSIS PLACES A SURFACE LOW ACROSS SOUTHERN MINNESOTA WITH A TRAILING COLD FRONT EXTENDING FROM THE LOW ACROSS WESTERN KENTUCKY AND CENTRAL/NORTH CENTRAL ARKANSAS. TEMPERATURES AS OF 10 AM CST ARE IN THE UPPER 60S TO LOWER 70S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THIS EVENING IS THE PREDOMINANT CONCERN IN THIS UPDATED DISCUSSION. LATEST KNQA/REGIONAL WSR-88D RADAR TRENDS SHOW SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MID SOUTH THIS MORNING...ESPECIALLY ACROSS NORTHWEST TENNESSEE NEAR THE TENNESSEE RIVER. THIS ACTIVITY HAS REMAINED BELOW SEVERE LIMITS FOR THE PAST FEW HOURS...AND CONSEQUENTLY HAVE TRIMMED BACK THE TORNADO WATCH. WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS SHOW ANOTHER MID LEVEL SHORTWAVE ACROSS CENTRAL KANSAS AND THE OKLAHOMA/TEXAS PANHANDLE. AS THIS SHORTWAVE TROUGH BEGINS TO ROTATE THROUGH THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY MID TO LATE AFTERNOON...ANTICIPATE THAT SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE AGAIN ACROSS THE MID SOUTH. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 7.5 C/KM...MOST UNSTABLE CAPE VALUES BETWEEN 900 TO 1500 J/KG...LIS BETWEEN -4 TO -5...SOMEWHAT SUFFICIENT UPPER LEVEL DIVERGENCE/UPPER LEVEL WINDS...AND 0-6 KM BULK SHEAR VALUES BETWEEN 65 TO 75 KTS SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON TOWARDS EARLY EVENING. THINK THE PREDOMINANT SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. UPDATED GRIDS ALREADY PUBLISHED. CJC && .PREV DISCUSSION... /ISSUED 1135 AM CST WED FEB 29 2012/ PREV DISCUSSION... /ISSUED 316 AM CST WED FEB 29 2012/ DISCUSSION... AS OF 3 AM...TEMPERATURES RANGED FROM THE MID 60S IN THE TENNESSEE RIVER VALLEY TO THE LOW 70S IN THE MEMPHIS METRO AREA. DEWPOINTS WERE IN THE LOW TO MID 60S ACROSS THE MAJORITY OF THE MIDSOUTH. A STRONG LOW LEVEL JET HAS DEVELOPED...AND SOME OF THE WINDS ARE MIXING TO THE SURFACE. THESE WINDS ARE STRONGER THAN MODEL GUIDANCE BY 5 TO 10 MPH. THE MAIN FOCUS OF THIS DISCUSSION WILL BE THE SHORT TERM SEVERE WEATHER THREAT AND THE SEVERE THREAT FOR FRIDAY AS WELL. SHORT TERM... A BROKEN LINE OF SEVERE THUNDERSTORMS DEVELOPED THIS EVENING AND CONTINUES TO RACE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI. NUMEROUS REPORTS OF SEVERE WEATHER HAVE BEEN ASSOCIATED WITH THIS LINE. THUNDERSTORMS HAVE BEEN HAVING TROUBLE DEVELOPING ON THE SOUTH END OF THIS LINE. THE ATMOSPHERE STILL SEEMS TO BE CAPPED ACROSS THE LOWER TWO THIRDS OF ARKANSAS AND ALL OF THE MIDSOUTH. VERY WARM AND UNSTABLE CONDITIONS SHOULD CONTINUE ACROSS THE MIDSOUTH THROUGH WEDNESDAY. THE NAM MODEL HAS BEEN INDICATING THAT THE CAP WILL DIMINISH DURING THE LATE MORNING HOURS ACROSS THE MIDSOUTH. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY THAT WILL MOVE ACROSS THE AREA TODAY. SOME STORMS WILL BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL AS THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF SMALL BOWS CAN DEVELOP LIKE HAVE BEEN OCCURRING THIS MORNING. HOWEVER...THE THREAT IS LOW SINCE MOST OF THE WINDS WILL BE UNIDIRECTIONAL...ALL FROM THE SOUTHWEST...BY THE TIME THE STORMS FIRE OVER THE MEMPHIS WARNING AREA. THE COLD FRONT WILL SLOWLY PUSH THE STORMS OUT OF THE MIDSOUTH THIS EVENING. WEST OR NORTHWEST WINDS WILL DIE DOWN TONIGHT AS A SMALL HIGH PRESSURE SWINGS ACROSS THE REGION. BY THURSDAY AFTERNOON...WINDS WILL START TO SWING AROUND FROM THE SOUTHEAST. THIS WILL ALLOW FOR MOISTURE TO SLOWLY BEGIN CREEPING UP AGAIN FROM THE SOUTH. BY THURSDAY NIGHT...A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING ACROSS THE SOUTHERN PLAINS AND INTO SOUTHERN MISSOURI. THIS LOW WILL CAUSE THE WARM FRONT TO SURGE TO THE NORTH. TEMPERATURES AND MOISTURE WILL INCREASE BEHIND THIS FRONT. MODELS HAVE BEEN INDICATING A LOW LEVEL JET WILL FORM ACROSS THE MIDSOUTH ON THURSDAY NIGHT. THE LOW PRESSURE AND LOW LEVEL JET WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT. ML CAPE VALUES OF 800-1500 J/KG...0-3 KM HELICITIES OF 200-400 M2/S2...AND MID LEVEL LAPSE RATES OF 6-6.5 C/KM INDICATE THAT SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE EARLY FRIDAY MORNING. DURING THE DAY ON FRIDAY...THE CLUSTER OF STORMS THAT IS FORECAST WILL CONTINUE MOVING TO THE NORTHEAST. IT APPEARS AS THOUGH THERE WILL BE A LITTLE CLEARING OF THE CLOUDS FRIDAY MORNING BEHIND THE CLUSTER THAT WOULD ALLOW FOR HIGHER AMOUNTS OF INSTABILITY TO BUILD UP. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT THAT WILL MOVE ACROSS THE MIDSOUTH. AT THIS TIME...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE COULD BE A TORNADO THREAT WITH INITIAL SUPERCELLS THAT DEVELOP...BUT THAT HIGHLY DEPENDS ON SURFACE WINDS BECOMING MORE SOUTH OR SOUTHEAST THAN THE CURRENTLY FORECAST SOUTHWEST. THE STORMS WILL THEN FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. RRH LONG TERM... THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OF THE FORECAST AREA AS DEEP UPPER LEVEL TROUGHING SETS UP OVER THE EASTERN THIRD OF THE NATION OVER THE WEEKEND. SHOWERS MAY LINGER INTO SATURDAY MORNING ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BEFORE A DRIER AIRMASS FILTERS INTO THE ENTIRE MID SOUTH BY AFTERNOON BRINGING AN END TO ALL PRECIPITATION. THE AIRMASS WILL ALSO BE COOLER WITH TEMPERATURES DROPPING BACK TO NEAR SEASONAL AVERAGES. SURFACE HIGH PRESSURE WILL SHIFT EAST OF THE MID SOUTH BY THE END OF NEXT WEEKEND WITH WARMER TEMPERATURES BUILDING BACK INTO THE MID SOUTH BY NEXT WEEK. IN FACT...TEMPERATURES WILL AGAIN BE SEVERAL DEGREES ABOVE NORMAL FROM NEXT MONDAY THROUGH AT LEAST NEXT WEDNESDAY UNDER STRENGTHENING LOW LEVEL SOUTHERLY FLOW. UPPER LEVEL RIDGING EARLY NEXT WEEK WILL ALSO KEEP DRY WEATHER IN PLACE FOR THE EARLY PART OF NEXT WEEK. ANOTHER UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL MOVE EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT WEEK. THERE REMAINS SOME DIFFERENCES IN TIMING WITH REGARD TO THE EASTWARD PROGRESSION OF THIS SYSTEM...WITH THE GFS A FULL DAY FASTER THAN THE LATEST ECMWF. CONSIDERING DEVELOPING SOUTHWEST FLOW ALOFT ALIGNING WITH THE APPROACHING FRONT...PREFER THE SLOWER ECMWF SOLUTION WHICH HOLDS THE FRONTAL PASSAGE UNTIL NEXT FRIDAY. INCREASING LOW LEVEL MOISTURE AND ISENTROPIC LIFT AHEAD OF THIS SYSTEM WILL LEAD TO AT LEAST SLIGHT CHANCES FOR RAIN SHOWERS RETURNING FOR NEXT WEDNESDAY. JLH && .AVIATION... 18Z TAF CYCLE A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO FIRE SHORTLY ALONG I-40 AND PUSH EAST/SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE AFTERNOON. UPDATED THE TIMING A BIT FOR THE TERMINALS...OTHERWISE WILL LEAVE OUT PREVAILING TS GROUPS GIVEN THE PROGRESSIVE NATURE OF THE CELLS AND CONTINUE THE TEMPOS. THUNDERSTORMS SHOULD CLEAR ALL TERMINALS WITH CLEARING SKIES LATE THIS AFTERNOON AND EVENING. WINDS WILL VEER NORTHERLY AND DIMINISH THIS EVENING TO AROUND 5 KTS BEFORE VEERING FURTHER TO SOUTHEAST THURSDAY AND INCREASE TO ABOUT 10 KTS. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 77 49 74 63 / 80 10 10 50 MKL 76 42 72 59 / 90 10 10 50 JBR 76 44 69 56 / 80 10 10 50 TUP 77 52 75 62 / 90 60 20 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 29, 2:45 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CST WED FEB 29 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011530- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 245 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM SAVANNAH TO OXFORD THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM FOR HIGH FIRE DANGER OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR ADDITIONAL SEVERE THUNDERSTORMS FOR ALL OF THE MIDSOUTH ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. BORGHOFF
In the hours before
Special weather statement, Feb 29, 2:25 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CST WED FEB 29 2012
TNZ003-004-020-021-292100-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
225 PM CST WED FEB 29 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CST FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES EAST OF BRADFORD AT 225 PM CST...MOVING EAST AT 65 MPH.
PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3622 8811 3622 8813 3615 8817 3612 8820
3608 8821 3596 8886 3613 8891 3633 8810
3626 8807
TIME...MOT...LOC 2025Z 255DEG 55KT 3608 8874
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:34 AM CST | Wind Advisory | MEG | Coahoma, DeSoto, Tunica | 10 hr |
| Feb 29, 4:32 PM CST | Tornado Warning | MEG | Monroe | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.